MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 0 SA CT-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 0 SA CT-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A407
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent an unknown surgery on an unknown date and barbed suture was used.During continuous suturing, in three needles part of the anchor which is close to the swage part was broken and flown away.It was not a control release needle.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4) this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please clarify the lot number sjmuct or skmmhj or both.Does the needle retain in the patient's tissue? no the needle did not broke.If retained, were there any patient consequences? please specify.Was there any additional tissue damage as a result of searching for the needle piece? no what is the patient¿s current status? no problem what is meant by anchor? sorry for the confusion.It means a burb.Did one of the barbs break off? yes did the fixation tab break? no did the suture break? no.D4, h4 ¿ the actual device batch number associated with this event is not known.The following possible lot numbers were reported: batch sjmuct: expiration date: jul/31/2024 date of mfg.: aug/31/2022 batch skmmhj: expiration date: aug/31/2024 date of mfg.: sep/21/2022 a manufacturing record evaluation was performed for the possible finished device lots, and no related non-conformances were identified.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned related events captured via: 2210968-2024-04713 and 2210968-2024-04715.

Brand Name
SFXSYM PDS+ UNI VIO 18IN 0 SA CT-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19247095
Report Number2210968-2024-04714
Device Sequence Number20442489
Product Code NEW
UDI-Device Identifier10705031227644
UDI-Public10705031227644
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A407
Device Lot NumberSJMUCT, SKMMHJ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Initial Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown